Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 12, 2021, 6:39 PM CDT for Chambers County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 12, 2021, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Chambers County, AL
The radar
The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:54 PM CDT | TSTM WND DMG | 2 N Cusseta, AL | SEVERAL TREES DOWN ALONG CR 187 NEAR CR 84 AND 83. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
263
WWUS84 KBMX 122339
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
639 PM CDT Sat Jun 12 2021
ALZ038-130015-
Chambers AL-
639 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS COUNTY
UNTIL 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huguley, or near Lanett, moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Valley, Lanett, La Fayette, Lakeview, Cusseta, Chambers County Lake,
Huguley, Fairfax, I 85 Welcome Center At Lanett and Lanett Municipal
Airport.
LAT...LON 3275 8528 3273 8529 3273 8539 3291 8540
3293 8520 3286 8519 3284 8516 3283 8517
3281 8517 3279 8515 3275 8514
TIME...MOT...LOC 2339Z 354DEG 17KT 3285 8529
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:41 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 3:41 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 341 PM CDT Sat Jun 12 2021 .SHORT TERM... /Updated at 1225 PM CDT Sat Jun 12 2021/ Through Sunday. Central Alabama will continue to be affected by diurnally-driven convection triggered by upper level impulses moving across the area within northerly flow aloft. We're seeing very unstable conditions at the surface with tropical moisture values and temps rising into the upper 80s to low 90s. Modifying the 12z KBMX sounding this morning, we're coming up with a high microburst potential, as there's enough dry air aloft and DCAPE to produce a few storms capable of severe wind gusts as the short-lived storms collapse. Activity is expected to continue through the early evening hours with additional mesoscale boundary interactions before finally diminishing with the loss of daytime heating. Shower and storm activity should be lower in overall coverage on Sunday as the broad upper trough is finally replaced with upper level ridging and a somewhat drier northerly to northeasterly weak flow at the surface. Best rain chances should remain across the southwest and southern counties primarily during the peak heating of the afternoon. Temps will start to bump up a bit higher for daytime highs, easily reaching the lower 90s. 56/GDG .LONG TERM... /Updated at 0309 PM CDT Sat Jun 12 2021/ Monday through Friday. Central Alabama will be trending towards a drier period next week as an upper ridge over the southwest U.S. expands northward, resulting in a subsequent digging upper trof east of the MS river. Monday will likely be the warmest day of the week with highs in the lower to middle 90s. As the upper trof axis propagates southward across the Gulf Coast States on Monday, it will trigger convection across areas south of I-20. Models indicate surface based CAPE in the 3000-4000 J/kg range Monday afternoon, so isolated severe storms may need to be added in later forecasts. Cooler and drier low level air will arrive on Tuesday and stay around through Friday. Models are keeping deeper moisture offshore, and removed rain chances across the far southern counties Tuesday through Thursday. A developing tropical system over the western Gulf of Mexico could bring some showers to south Alabama on Friday. 58/rose Previous long-term discussion: /Updated at 0300 AM CDT Sat Jun 12 2021/ Monday through Friday. Guidance is in general agreement and suggestive of a very prominent deep-layer ridge establishing across the Intermountain West early/mid next week (could approach ~600 dam at H5 Tue-Thu which is impressive). The corresponding amplification of the upper-level jet stream will result in a longwave trough to position across the East Coast northeastward into Quebec where the parent upper-low will reside. Across the Deep South and Gulf Coast, a residual upper-level weakness will meander along the northern Gulf and should generally stretch northeastward toward the Carolina Coast on Monday. Northerly flow will encompass much of the area by then, so tropospheric moisture content will be in a state of decline. PoPs will therefore favor areas southward where best PWs are expected (1.4"-1.6"). This should foster isolated/scattered showers and thunderstorms mainly during peak diurnal heating. This will also describe the overall theme for Tuesday, though rain chances decrease each day through Thursday as drier air further invades the Deep South. This is despite shortwave perturbations rotating into the area from the north around the base of the longwave trough. Uppers 80s & lower 90s will be the expected highs through Thursday afternoon unless convection sees otherwise. The forecast becomes a little more complicated later in the period as unsettled weather is forecast across the Gulf of Mexico late next week. The NHC is monitoring for potential tropical cyclone development near the Bay of Campeche during this time frame. However, general storminess could encompass the Gulf Coast due to rich tropical moisture slowly creeping northward. PoPs were increased as a result, though forecast confidence remains low at this time. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Previous low stratus clouds have finally mixed out at all terminal locations early this afternoon, with SHRA/TSRA development occurring across much of Central Alabama. Have added in a TEMPO TSRA at most sites to account for the storm development and good potential for storms to move over terminal locations. Rapid reductions in visibility along with downburst potential are possible with the thunderstorms this afternoon, with variable wind gusts possible of 30 to 40 knots within the stronger storms. SHRA/TSRA activity should decrease with the loss of daytime heating between 00z and 06z this evening. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 56/GDG && .FIRE WEATHER... Relative humidity values remain elevated through Monday with scattered mainly afternoon and early evening thunderstorms. A strong upper high to the west of Alabama will produce west to northwest surface and transport winds through Monday. The winds will become northerly after Monday as an upper trof passes through the area. The passage of the upper trof will bring cooler temperatures along with lower daytime humidity Tuesday through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 92 69 92 66 / 20 30 20 10 0 Anniston 70 91 71 92 69 / 20 30 20 10 0 Birmingham 71 92 71 92 69 / 20 30 20 10 0 Tuscaloosa 72 92 72 93 70 / 40 40 20 10 0 Calera 72 91 73 91 70 / 30 40 20 10 0 Auburn 70 90 71 90 70 / 40 40 20 30 10 Montgomery 72 93 73 93 73 / 40 40 20 30 10 Troy 72 92 71 92 72 / 40 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 12, 7:41 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 741 AM CDT Sat Jun 12 2021 ALZ011>015-017>050-131545- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 741 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms may develop during the afternoon hours from around 1 PM to 9 PM across Central Alabama. The main threat will be damaging winds up to 60 MPH. A few storms may also have large hail. In addition, heavy rainfall will occur at times which may cause localized flooding across portions of Central Alabama. Minor flooding is occurring along portions of the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Thursday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on this afternoon and early evening.
In the hours before
Special weather statement, Jun 12, 5:45 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Birmingham AL 545 PM CDT Sat Jun 12 2021 ALZ023-031-032-122330- Greene AL-Hale AL-Tuscaloosa AL- 545 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA... NORTHEASTERN GREENE AND NORTHWESTERN HALE COUNTIES UNTIL 630 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over Knoxville, or 14 miles northeast of Eutaw, moving southwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moundville, Akron, Union, Knoxville, Evansville, Mound State Park, Fosters, Ralph, Elliots Creek, Moundville Airport and Snoddy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3316 8780 3307 8758 3280 8771 3289 8797 TIME...MOT...LOC 2245Z 024DEG 17KT 3302 8775 25/Owen
Special weather statement, Jun 12, 5:49 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
549 PM CDT Sat Jun 12 2021
ALZ022-023-122330-
Pickens AL-Tuscaloosa AL-
549 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA AND EAST
CENTRAL PICKENS COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lurleen State Park, or 8 miles northwest of Northport, moving
southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Western Tuscaloosa, Northport, Coker, Samantha, Lake Lurleen State
Park, Binion Creek Landing, Tuscaloosa Regional Airport, Lake
Tuscaloosa, Moores Bridge, Buhl, Flatwoods, Palmore Park, Tierce
Pattton Bridge, Stillman College, Kirk, Echola, Highway 69 Bridge,
Oliver Lock And Dam and Elrod.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3335 8785 3353 8785 3352 8778 3340 8750
3311 8762 3321 8796
TIME...MOT...LOC 2249Z 025DEG 17KT 3332 8771
25/OwenSpecial weather statement, Jun 12, 6:17 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
617 PM CDT Sat Jun 12 2021
ALZ012-013-122345-
Fayette AL-Lamar AL-
617 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belk, or 7 miles west of Fayette. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fayette, Vernon, Kennedy, Belk, Blooming Grove, Cody and Hightogy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 8803 3365 8779 3352 8792 3353 8800
3370 8816
TIME...MOT...LOC 2317Z 034DEG 2KT 3365 8795
25/OwenSpecial weather statement, Jun 12, 6:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Sat Jun 12 2021
ALZ022-030>032-039-130015-
Greene AL-Hale AL-Pickens AL-Sumter AL-Marengo AL-
628 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN
MARENGO...GREENE...CENTRAL HALE AND CENTRAL SUMTER COUNTIES UNTIL 715
PM CDT...
At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnston Lake to near Arcola. Movement was
southwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Livingston, Eutaw, Greensboro, Aliceville, Carrollton,
Jefferson, Forkland, Akron, Boligee, Union, Gainesville, Epes,
McMullen, Panola, West Greene, Thornhill, Benevola, Johnston Lake and
Sawyerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3311 8833 3334 8809 3266 8752 3262 8753
3227 8787 3286 8836
TIME...MOT...LOC 2327Z 028DEG 24KT 3317 8809 3258 8768
25/OwenSpecial weather statement, Jun 12, 6:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
637 PM CDT Sat Jun 12 2021
ALZ012-022-130015-
Pickens AL-Lamar AL-
637 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashcraft Corner, or 8 miles southeast of Millport, moving southwest
at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Reform, Millport, Kennedy, Ethelsville, Ashcraft Corner, Owens, North
Pickens Airport, McShan, Lubbub and Shaw.
LAT...LON 3360 8801 3357 8795 3353 8794 3353 8785
3352 8784 3348 8784 3323 8799 3342 8822
TIME...MOT...LOC 2337Z 028DEG 15KT 3350 8796
25/OwenSpecial weather statement, Jun 12, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
639 PM CDT Sat Jun 12 2021
ALZ038-130015-
Chambers AL-
639 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS COUNTY
UNTIL 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huguley, or near Lanett, moving south at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Valley, Lanett, La Fayette, Lakeview, Cusseta, Chambers County Lake,
Huguley, Fairfax, I 85 Welcome Center At Lanett and Lanett Municipal
Airport.
LAT...LON 3275 8528 3273 8529 3273 8539 3291 8540
3293 8520 3286 8519 3284 8516 3283 8517
3281 8517 3279 8515 3275 8514
TIME...MOT...LOC 2339Z 354DEG 17KT 3285 8529
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:17 PM CDT | Special Weather Statement | BMX | Winston | 28 min |
| Jun 12, 12:37 PM CDT | Special Weather Statement | BMX | Bibb | 23 min |
| Jun 12, 12:48 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 12, 1:01 PM CDT | Special Weather Statement | BMX | Bullock | 29 min |
| Jun 12, 1:05 PM CDT | Special Weather Statement | BMX | Bibb | 25 min |
| Jun 12, 1:17 PM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Jun 12, 1:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Jun 12, 1:25 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 12, 1:35 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:05 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 17 min |
| Jun 12, 2:20 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| Jun 12, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 44 min |
| Jun 12, 2:39 PM CDT | Special Weather Statement | BMX | Montgomery | 36 min |
| Jun 12, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 18 min |
| Jun 12, 2:59 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jun 12, 3:26 PM CDT | Special Weather Statement | BMX | Winston | 34 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | BMX | Winston | 37 min |
| Jun 12, 4:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 12, 4:18 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| Jun 12, 4:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jun 12, 4:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 49 min |
| Jun 12, 5:01 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa, Walker | 119 min |
| Jun 12, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 28 min |
| Jun 12, 5:28 PM CDT | Special Weather Statement | BMX | Fayette | 32 min |
| Jun 12, 5:44 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
| Jun 12, 5:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jun 12, 5:49 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 39 min |
| Jun 12, 6:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
| Jun 12, 6:28 PM CDT | Special Weather Statement | BMX | Greene, Hale, Pickens | 47 min |
| Jun 12, 6:37 PM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Jun 12, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 20 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.